Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 137, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 27, 2020, 8:58 PM EDT for Fayette County, Greene County, Pennsylvania; Monongalia County, West Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2020, 8:58 PM EDT (00:58 UTC)
- Expired
- Jul 27, 2020, 9:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fayette County, PA, Greene County, PA, Monongalia County, WV
The radar
The Pittsburgh radar (KPBZ), 84 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 7:44 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 27, 7:44 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 744 PM EDT Mon Jul 27 2020 .SYNOPSIS... Showers and thunderstorms will continue into tonight and early tomorrow with a passing cold front. Slightly cooler temperature and periodic rain chance can be expected for the rest of the week. && .NEAR TERM /UNTIL 3 AM TUESDAY MORNING/... Pre-frontal showers and storms will continue to advance southeast overnight. With sufficient instability aloft, low-level moisture, but weak lapse rates, isolated strong storms may generate damaging wind gusts south of Pittsburgh for the next few hours. Otherwise, scattered showers will become isolated as mid-level dry air advances into areas north of Pittsburgh from the Great Lake region. Scattered showers are anticipated to continue longer near the I-70 region, where the remnants of a MCS are expected to linger. && .SHORT TERM /TUESDAY MORNING THROUGH THURSDAY NIGHT/... As the cold front propagates to the SE, some diurnal enhancement of thunderstorms along the front is expected Tuesday afternoon in West Virginia and Maryland counties. Further movement of the front south accompanied by loss of insolation should move most convection out of the region by Tuesday night. Temperature on Tuesday will be much more comfortable after cold frontal passage. && .LONG TERM /FRIDAY THROUGH MONDAY/... Seasonable temperature is expected Wednesday through much of the work week as upper troughing generally persists and provides cooler and drier air. Shortwaves within the trough accompanied by diurnal heating will provide periodic rain chances. The best chances for precipitation will be over the eastern ridges where orographic lift will boost the chance for shower development. A more widespread precipitation event is expected next weekend as models indicate a more organized sfc low pressure will lift out of the lower Mississippi River Valley toward the upper Ohio River Valley. && .AVIATION /23Z MONDAY THROUGH SATURDAY/... Shra/tsra will continue to move southeast after dark. VFR cigs will prevail; isolated MVFR to IFR vis with a hvy downpour can't be ruled out. With the frontal boundary still west of the Ohio River Valley and our region deep in low level moisture, cigs will fall overnight to MVFR/IFR for all sites. A few scattered showers may linger as a shortwave advances. VFR will prevail shortly after sunrise as mid- level dry air mixes to the surface; late morning for MGW. .Outlook... Restrictions will be possible with the passage of several shortwaves through the next week. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jul 27, 12:35 PM EDT, 8 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 1235 PM EDT Mon Jul 27 2020 MDZ001-OHZ059-068-069-PAZ016-021>023-029-031-073>076-WVZ002>004-012- 021-509>514-281645- Garrett-Belmont-Noble-Monroe-Jefferson PA-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 1235 PM EDT Mon Jul 27 2020 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039>041-048>050-057-058-PAZ007>009-013>015-020-WVZ001-281645- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Mercer-Venango-Forest-Lawrence-Butler-Clarion- Beaver-Hancock- 1235 PM EDT Mon Jul 27 2020 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, western Pennsylvania and northern West Virginia. .DAY ONE...This afternoon and tonight. Thunderstorms may produce damaging winds this afternoon and evening. The SPC has this area outlined in a Marginal Risk of severe weather, meaning isolated severe storms are possible. The primary threat type for this afternoon and evening is damaging wind, with a low probability of hail. Flooding is not out of the question should one area get hit with repeated bouts of convective rainfall. The WPC has outlined this area in a Marginal Risk of excessive rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jul 27, 8:04 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
804 PM EDT MON JUL 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND DMG 1 WSW MERCER 41.22N 80.25W
07/27/2020 MERCER PA 911 CALL CENTER
TREE DOWN ON SHARON-MERCER ROAD.
&&
EVENT NUMBER PBZ2001204
SKHLocal storm report, Jul 27, 8:22 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
822 PM EDT MON JUL 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG FRAZEYSBURG 40.12N 82.12W
07/27/2020 MUSKINGUM OH LAW ENFORCEMENT
A NUMBER OF TREES DOWN IN FRAZEYSBURG
&&
EVENT NUMBER PBZ2001205
SKHLocal storm report, Jul 27, 8:23 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
823 PM EDT MON JUL 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG DRESDEN 40.12N 82.01W
07/27/2020 MUSKINGUM OH LAW ENFORCEMENT
TREE ON A HOME.
&&
EVENT NUMBER PBZ2001206
SKHLocal storm report, Jul 27, 8:25 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
825 PM EDT MON JUL 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TSTM WND DMG 1 N NORTH ZANESVILLE 39.99N 82.00W
07/27/2020 MUSKINGUM OH LAW ENFORCEMENT
TREE DOWN ON DRESDEN ROAD.
&&
EVENT NUMBER PBZ2001207
SKHLocal storm report, Jul 27, 8:29 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
829 PM EDT MON JUL 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 2 E PLEASANT VALLEY 40.24N 81.81W
07/27/2020 COSHOCTON OH LAW ENFORCEMENT
TWO TREES DOWNS
&&
EVENT NUMBER PBZ2001208
SKHLocal storm report, Jul 27, 8:32 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
832 PM EDT MON JUL 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM TSTM WND DMG 2 ESE CHASEVILLE 39.88N 81.43W
07/27/2020 NOBLE OH LAW ENFORCEMENT
TREE DOWN ON STATE ROUTE 574
&&
EVENT NUMBER PBZ2001209
SKHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:34 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Wetzel | 26 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2020Severe Thunderstorm Warnings in West Virginia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.